MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PROTEIN/TOTAL PROTEIN STAT; BIURET (COLORIMETRIC), TOTAL PROTEIN

ROCHE DIAGNOSTICS TOTAL PROTEIN/TOTAL PROTEIN STAT; BIURET (COLORIMETRIC), TOTAL PROTEIN
Catalog Number 03183734190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Calibration and controls were acceptable.The field application specialist verified that calibration and controls were acceptable.Precision studies were performed and recovered within specifications.A comparison experiment was performed using mixed and centrifuged samples; no observable difference was noted.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for four patient samples tested with total protein/total protein stat on a cobas 6000 c501 module.The samples were repeated the next day as the low values did not match the previous results of the patients.The first sample initially resulted in a total protein value of 7.21 g/dl.The sample was repeated, resulting in values of 8.65 g/dl, 8.65 g/dl, and 8.89 g/dl.The second sample initially resulted in total protein values of 3.77 g/dl with a data flag and 3.85 g/dl.The sample was repeated, resulting in values of 6.49 g/dl and 6.32 g/dl.The third sample initially resulted in total protein values of 3.07 g/dl with a data flag, 3.07 g/dl, and 3.13 g/dl.The sample was repeated, resulting in values of 7.37 g/dl and 7.09 g/dl.The fourth sample initially resulted in total protein values of 1.78 g/dl with a data flag and 1.91 g/dl.The sample was repeated, resulting in values of 6.34 g/dl, 6.57 g/dl, and 6.40 g/dl.The patients' results were amended.
 
Additional Manufacturer Narrative
The c501 module serial number was (b)(6).The field service engineer (fse) checked multiple parts of the instrument and no issues were identified.Precision checks were within specification.An abnormal probe-sucking alarm was observed on the day of the event.The patient samples in question were pipetted before and after this alarm.No issues were observed during a review of the reaction monitor data.The hardware performance check (hpc) was within specification.Based on the information provided, the investigation determined the event was consistent with a pre-analytical handling issue.

Brand Name
TOTAL PROTEIN/TOTAL PROTEIN STAT
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20267674
Report Number1823260-2024-02721
Device Sequence Number7212354
Product Code CEK
UDI-Device Identifier04015630918928
UDI-Public04015630918928
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03183734190
Device Lot Number771915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown